Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have skipped periods. Had regular cycle. After taking modus having blood clots instead of flow. Suggest?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5757 Questions
Question
i want to conslut gynaecologist regarding my wife's health
Posted Mon, 17 Jun 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 4 minutes later
Hello
thanks for your query.
Please write back with fuller details and your complete query.
i would be extremely glad to assist you.
Looking forward to hearing from you soon.
Above answer was peer-reviewed by
 
Follow-up: Have skipped periods. Had regular cycle. After taking modus having blood clots instead of flow. Suggest? 7 minutes later
Good evening doctor, my wife had skipped her period in april month,ours is a year old marriage, and i have been taking protection rather putting her on pills for planning.

she has history of regular cycle of 28 days, she had visited UK on duty in month of feb where she had one period,after coming to india, she had regular period,but period due in april didnt happen, we consulted doctor and she prescribed modus 10mg for 5 days, after 7 day she had periods,my wife mentioned she had clots rather than regular blood flow,doctor asked her to take blood tests on second day right after periods kicked off.
we waited april periods to happen for long,it was due on 30th april,after getting modus it happened on 24th april, blood test reports showed harmonal imbalance, and doctor suggessted us thyronorm 25 mg,cabgotin weekly once 0.5mg -4 tablets XXXXXXX 21 days-daily afternoon..,
i was bit worried and reluctant on providing these tablets owing it may cause side effects and should not become habitual.Instead i put her on few ayurvedic medicines consulted by ayurvedic doctors, even today she has not experienced periods,
Her blood test report says
T3-1.17
T4-6.79
TSH-5.15
FSH-5.53
LH--11.47,

Prolactin--26.80, please note that these test was carried out on second day after her period started.I can see it on reports that it was follicular phase.

I am worried now please suggest me further course of action.
She has normally built physique with 166cms height and 46 kg weight.

Thank you.
 
 
Answered by Dr. Aarti Abraham 1 hour later
Hello Mr. Narvekar XXXXXXX
I have gone through your question in detail.
I would like to have the following clarifications before I proceed to guide you :

1. " we waited april periods to happen for long,it was due on 30th april,after getting modus it happened on 24th april ".
This is what you have written. If it was due on 30th April, then how long did you wait, when was Modus started, and how come the period arrived on 24th April, which is 6 days earlier than the due date ???

2. Has such menstrual irregularity occurred in the past also ??

3. Was pelvic transvaginal ultrasound done ???

Please write back with the details..
Above answer was peer-reviewed by
 
Follow-up: Have skipped periods. Had regular cycle. After taking modus having blood clots instead of flow. Suggest? 16 hours later
Thank you doctor for asking these questions,
--First of all let me tell you that she never had history of irregular menstrual cycle,
After marriage her cycle is 28 days duration.
--No,pelvic transvaginal ultrasound was not done,doctor checked her only for pregnacny and confirmed negative.

Cycle dates for the past are as below,

June-8th-cycle start

july-6th-cycle start

August-4th-cycle start

September-02th-cycle start

October-03rd-cycle start

Nov 26th-cycle start date,

Dec 8th-cycle start date(Due to i-Pill consumption)

Jan-4th-cycle start

Feb2nd-cycle start

March-2nd cycle start(London-visit for 1.5 months)

As per the cycle duration next cycle due on 31st March, she waited thinking due to stress cycle may have shifted,even conducted home pregnancy test if there were any chances,resulted negative.

12th april approached doctor,prescribed modus-10mg for 5 days,2tablets a day,

started modus from 12th april till 17th april, 24th april periods spotted,this time periods was like only clots, with hardly any blood flow,but on 4th day had little blood flow.
after that ,26th april blood samples received for tests,

i have described what happened after this,please help as my wife is very upset and disappointed over this.

Regards,
 
 
Answered by Dr. Aarti Abraham 1 hour later
Hi again.
First of all let me congratulate you for very few patients preserve the menstrual records so meticulously and intelligently.
There was a typing error in your previous query, as you said " periods were due on 30th April ", that is why I had to elicit more details.
As far as I can make you, your wife has had regular clockwork cycles, apart from this incident.
Please do not worry, as at some point of time, during a womans reproductive life span, once in a while, such irregularity can occur.
If it persists, you need to start investigating.
Common causes are - stress, anxiety, emotional upheavals, personal or job stresses, recent strenuous exercise leading to weight loss, rapid weight gain, hectic travelling etc - all these affect the hormonal axis.
Ingestion of birth control or other medications also affects the cycles.
Other causes are - hypothyroidism, polycystic ovaries, endometrial hyperplasia etc.
Going by your reports, TSH is raised borderline, so please take Thyronorm 25, it is essential to have TSH under control ( ideally less than 3, specially if you are planning a family soon ).
The Prolactin is also mildly elevated, in some cases, it is secondary to hypothyroidism.
You might consider waiting for 6 weeks, and repeat the TSH and Prolactin.
If prolactin is still raised, you can start cabgolin.
You should consult an endocrinologist specially, who specializes in hormonal disorders and can guide you accordingly. XXXXXXX 21 is oral contraceptive pill.
It is known to regulate the menstrual cycle, if irregularity is occuring due to mild hormonal disturbances.
It is alright to take it for a couple of months as it will regulate the menstrual cycles.
Please do not take ayurvedic medications without scientific evidence.
THe prescription suggested by your doctor is perfect, except that you can wait before starting Cabgolin.
Please get a pelvic transvaginal ultrasound done, as it will reveal if she has any ovarian or uterine disorder.
Her LH level is high, which makes me suspect polycystic ovaries.
ALso get the following tests done - ( blood tests ) -
DHEAS
S. free testosterone
Glucose tolerance test
Fasting serum insulin
Lipid profile
TPO ( thyroid peroxidase antibody ).

I hope this has helped you.
All the best.
Above answer was peer-reviewed by
 
Follow-up: Have skipped periods. Had regular cycle. After taking modus having blood clots instead of flow. Suggest? 20 hours later
Dear Doctor,

Thank you for the answer, it is bit releif, i have attached reports in my profile, hope this will help you to narrow down.


Next thing we wanted to do is to ; as my wife has completed 35 days from last period dates; we think to have modus 10 mg tablet for 5 days, the same last time dosage to get periods and continue the prescription of Thyronorm 25 mg and yasmin-21 from the third day of the menstrual cycle.

Please let me have your opinion on this, so that we can start acting at the earliest.

Thank you once again for the answers!
Follow-up: Have skipped periods. Had regular cycle. After taking modus having blood clots instead of flow. Suggest? 1 minute later
I am Sorry doctor,the report has been attached in the random order.

Sorry for the inconvenience.
 
 
Answered by Dr. Aarti Abraham 2 hours later
Hi again,
I can see the reports you typed initially.
I suggested the remaining tests to be done.
Please get them done also.
YOu are right, please take Modus in this cycle and start the remaining medications from day 2 or day 3 of the cycle.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor